Jump to content
CrazyBoards.org

Could Any of My Meds be Causing Low Heart Rate and Low Blood Pressure?


Recommended Posts

If this is not in the appropriate category, mods feel free to move it.

For about maybe 6 months or so, my heart rate and blood pressure have been extremely low when I go to the doctor....For example, I had a pdoc visit yesterday, and my BP was 93/37...!!....Heart rate was 56 bpm....I don't have a home monitor to check it at home, but maybe I should invest in one..

My BP and heart rate has always been in the low normal range, but now it's running into the "too low" range.....My GP thought it might be due to low thyroid, so I had a lot of blood work done, and all was normal.

Naturally, at pdoc visit, she was concerned about it, but I didn't feel any dizziness or anything like that........She seems to think the Trazodone might be causing it....I really hope not because I depend on that for sleep.......She didn't say to stop Trazodone, but that I could "try stopping it", and see how I do.......Now I know the proper way to stop the Traz would be tapering, but even if I tapered it, I'm still scared to death I couldn't sleep.....What about my other meds?......Could any of those be a factor?

Just in case you are using your phone and can't see my current cocktail, here it is:

Klonopin 3mg (1mg morning, and 2mg bedtime)

Trazodone 200mg (all at bedtime)

Risperdal 2mg (all at bedtime)

Lexapro 20mg (morning)

Trintellix 15mg (morning)

By the way, I drink about 4-6 cups of coffee per day, and get plenty of salt in my diet..

Anyway, just wanted to ask and see what anyone thinks.....Any thoughts about this welcome.....Thanks so much.

@mikl_pls @argh @Iceberg @browri

Edited by CrazyRedhead
Link to comment
Share on other sites

Risperdal can cause slow heart rate too, and I imagine klonipin maybe (?) could becuase it is a nervous system depressant. I think that it’s possible that one single med may not be totally responsible  and it is a combo effect ton your overall cocktail... which makes it hard to predict what the trazodone change would do 

  • Like 1
Link to comment
Share on other sites

29 minutes ago, Iceberg said:

Risperdal can cause slow heart rate too, and I imagine klonipin maybe (?) could becuase it is a nervous system depressant. I think that it’s possible that one single med may not be totally responsible  and it is a combo effect ton your overall cocktail... which makes it hard to predict what the trazodone change would do 

Thanks.....That's what I kind of thought, too.....I'm not planning on stopping the Trazodone for now, at least....Without it, I can't sleep....I've tried almost all of the usual suspects for sleep, except Belsomra, which my insurance doesn't cover...

I take 5 meds, so they're all important.....I'm at a loss what to do....Between a rock and a hard place, I guess......**SIGH**

Edited by CrazyRedhead
Link to comment
Share on other sites

9 minutes ago, Iceberg said:

that said, I’m a little surprised she didn’t suggest a reduction instead of a full out stop 

I know, right???........I've been taking the Traz for 4 years now, and I've read it's a very difficult withdrawal, especially for long term users....Shouldn't a pdoc know that?......If she had suggested a taper, that would have been much more reasonable than cold turkey.

I just want to sleep, though....I'm a total mess without sleep.

Edited by CrazyRedhead
Link to comment
Share on other sites

2 minutes ago, CrazyRedhead said:

I know, right???........I've been taking the Traz for 4 years now, and I've read it's a very difficult withdrawal, especially for long term users....Shouldn't a pdoc know that?......If she had suggested a taper, that would have been much more reasonable than cold turkey.

I was thinking that if you did really small increments, you might get lucky and hit a spot that reduces the side effect while not still losing all the sleep aid effect 

  • Like 1
Link to comment
Share on other sites

1 minute ago, Iceberg said:

I was thinking that if you did really small increments, you might get lucky and hit a spot that reduces the side effect while not still losing all the sleep aid effect 

Good idea......Yes, it's possible I could stop tapering at a lower dose, and stay on the lowest dose possible that would still help me sleep.....Next appointment, I will talk to her about that.

Link to comment
Share on other sites

18 minutes ago, mikl_pls said:

I'd say Risperdal and Klonopin could be the culprits. Trazodone could be possible too.

I agree, all three could be contributing....I just wonder why pdoc specifically mentioned the trazodone....I've been taking the klonopin for years, and also the Trazodone for years with no problems up until about past 6 months........Been taking the Risperdal for about a year straight.

Edited by CrazyRedhead
Link to comment
Share on other sites

29 minutes ago, DogMan said:

Risperdal is a  big one if it is orthostatic hypotension (sp?)

 

Ie. BP drops when changing from seated to standing 

My BP has been low when seated at the doc's office....I haven't noticed any dizziness or symptoms when I stand up after being seated, but if that happens, I'll be letting pdoc know right away.....the weird thing is I've been on these meds for quite awhile now, but no problems with low BP or low heart rate until recently.

The only thing I've changed recently is switching from Wellbutrin to Trintellix, back in October.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

9 minutes ago, CrazyRedhead said:

My BP has been low when seated at the doc's office....I haven't noticed any dizziness or symptoms when I stand up after being seated, but if that happens, I'll be letting pdoc know right away.....the weird thing is I've been on these meds for quite awhile now, but no problems with low BP or low heart rate until recently.

The only thing I've changed recently is switching from Wellbutrin to Trintellix, back in October.

When was your last BP check before this one? 

Link to comment
Share on other sites

Just now, Iceberg said:

When was your last BP check before this one? 

About a month or so ago, when it was checked at my GPs office....The reading then was 87/57, and heart rate was 54......He did an ECG and blood work for thyroid.......ECG showed normal heartbeats, but just slow.....Thyroid tests came back normal range.

Link to comment
Share on other sites

My brother had surgery once, and they kept running into his recovery room cuz the cardiac alarm kept freaking out. Turns out, his heart rate was consistently below the sensor threshold. Once they figured it out, they just lowered the threshold a bit and it was totally fine 

Link to comment
Share on other sites

1 minute ago, Iceberg said:

My brother had surgery once, and they kept running into his recovery room cuz the cardiac alarm kept freaking out. Turns out, his heart rate was consistently below the sensor threshold. Once they figured it out, they just lowered the threshold a bit and it was totally fine 

Interesting......Maybe I just have a naturally low heart rate.

Link to comment
Share on other sites

as an aside, sort of

 

you might remember that i rented a 24 hour home blood pressure monitor? it cost $80 for the day, and apparently none of that cost is footed by our public health system. So i imagine similar there, or potentially less with $ conversion

 

it was really worthwhile for me, and very different to clinic readings. Sleeping was OK too

 

but, mine was high in clinic with anxiety, not low

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...